MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS

STRYKER-ENDOSCOPY LAKELAND 5300; SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS
Model Number HARH36
Medical Device Problem Codes Material Fragmentation (1261); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the console stated the device was expired or had no more turns left.As reported, the jaw blade was intact for this item prior to shipping.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the tip of the blade had been fragmented from the jaw, no bioburden was present.The fragmented blade tip was not returned with the complaint device.The complaint device was returned in a thin plastic package in which both devices were floating freely in the packaging with the trays also floating freely.Based on the condition of the returned packaging, it is likely that the blade tip was fractured during transport and fell out of the returned packaging during its return to stryker's sustainability solutions.The device was verified for proper mechanical functionality of the jaws and handle actuation.No mechanical issues or anomalies were detected.The device was connected to a g11 scalpel generator, using the appropriate harhpgr hand piece.The device immediately displayed a 'no instrument uses remaining (niur)' error.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - shipping damage, handling damage post distribution from stryker's sustainability solutions.- jaws/blade subassembly damage or separation.- ancillary equipment issues (e.G.Generator, handpiece, and/or adaptor).The instructions for use (ifu) state: - care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message.- for optimal performance and to avoid tissue sticking, clean the instrument blade, clamp arm, and distal end of the shaft throughout the procedure by activating the instrument tip in saline.Note: do not touch the instrument to metal while activated.Note: do not clean the blade tip with abrasives.It can be wiped with a moist gauze sponge to remove tissue, if necessary.If tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.- if tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.- do not introduce or withdraw the instrument with the jaws open through a trocar sleeve as this may damage the instrument.- keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad and increased blade, clamp arm and distal shaft temperatures.- during benchtop testing of vessels >5 mm, the strongest vessel seals were achieved by allowing the advanced hemostasis mode to completely transect the targeted vessel.- use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.Note: hold only the gray hand piece and not the instrument handle while applying the torque wrench.- the instruments allow for the coagulation of vessels up to and including 7 mm in diameter, using the advanced hemostasis hand control button.Do not attempt to seal vessels in excess of 7 mm in diameter.- if activation is unintentionally stopped while sealing, maintain jaw closure and reactivate.- the instrument can be used for dissection, grasping, coagulation, and cutting between the blade and clamp arm.Note: to achieve complete sealing, the trigger should be fully closed and the vessel fully contained between clamp arm and blade of device.An audible and tactile "click" indicates full trigger closure.To achieve full closure of the jaws of the device, squeeze the plastic trigger until you feel it stop against the plastic handle (plastic to plastic).If full trigger closure is released prior to or during activation on tissue, an audible and tactile "click" is evident.Increase grip force until full trigger closure is achieved.- while holding the hand piece in a vertical orientation, attach the hand piece to the instrument by rotating the instrument onto the hand piece in a clockwise rotation as viewed from the distal end of the instrument (finger tight only).- use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.Note: hold only the gray hand piece and not the instrument handle while applying the torque wrench.The reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key21095974
Report Number0001056128-2025-00001
Device Sequence Number8935143
Product Code NLQ
UDI-Device Identifier07613327346251
UDI-Public07613327346251
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202554
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHARH36
Device Catalogue NumberHARH36
Device Lot Number15938448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown